Open Access
Translator Disclaimer
November 2016 Bulk and soft-edge universality for singular values of products of Ginibre random matrices
Dang-Zheng Liu, Dong Wang, Lun Zhang
Ann. Inst. H. Poincaré Probab. Statist. 52(4): 1734-1762 (November 2016). DOI: 10.1214/15-AIHP696

Abstract

It has been shown by Akemann, Ipsen and Kieburg that the squared singular values of products of $M$ rectangular random matrices with independent complex Gaussian entries are distributed according to a determinantal point process with a correlation kernel that admits a representation in terms of Meijer G-functions. We prove the universality of the local statistics of the squared singular values, namely, the bulk universality given by the sine kernel and the edge universality given by the Airy kernel. The proof is based on the asymptotic analysis for the double contour integral representation of the correlation kernel. Our strategy can be generalized to deal with other models of products of random matrices introduced recently and to establish similar universal results. Two more examples are investigated, one is the product of $M$ Ginibre matrices and the inverse of $K$ Ginibre matrices studied by Forrester, and the other one is the product of $M-1$ Ginibre matrices with one truncated unitary matrix considered by Kuijlaars and Stivigny.

Il a été démontré par Akemann, Ipsen et Kieburg que les valeurs singulières carrées de produits de $M$ matrices aléatoires rectangulaires composées de variables aléatoires complexes gaussiennes, suivent un processus ponctuel déterminantal, avec un noyau de corrélation qui admet une représentation en fonction des fonctions G de Meijer. Nous démontrons l’universalité des statistiques locales des valeurs singulières carrées, c’est-à-dire, l’universalité dans le bulk donné par le noyau sinus et l’universalité au bord donné par le noyau Airy. La preuve est basée sur l’analyse asymptotique de la représentation du noyau de corrélation comme une double intégrale de contour. Notre stratégie peut être généralisée à d’autres modèles de produits de matrices aléatoires introduits récemment, afin d’obtenir des résultats d’universalité similaires. Deux autres exemples sont considérés, le premier étant le produit de $M$ matrices de Ginibre et l’inverse de $K$ matrices de Ginibre, étudié par Forrester, le deuxième étant le produit de $M-1$ matrices de Ginibre avec une troncation d’une matrice unitaire, considéré par Kuijlaars et Stivigny.

Citation

Download Citation

Dang-Zheng Liu. Dong Wang. Lun Zhang. "Bulk and soft-edge universality for singular values of products of Ginibre random matrices." Ann. Inst. H. Poincaré Probab. Statist. 52 (4) 1734 - 1762, November 2016. https://doi.org/10.1214/15-AIHP696

Information

Received: 21 December 2014; Revised: 8 June 2015; Accepted: 1 July 2015; Published: November 2016
First available in Project Euclid: 17 November 2016

zbMATH: 1384.60027
MathSciNet: MR3573293
Digital Object Identifier: 10.1214/15-AIHP696

Subjects:
Primary: 60B20

Keywords: Airy kernel , Complex Ginibre matrix , Product of random matrices , Sine kernel , Truncated unitary matrix

Rights: Copyright © 2016 Institut Henri Poincaré

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.52 • No. 4 • November 2016
Back to Top